Topiramate update 1 week in

Hi everyone just thought I would give a quick update.

So I'm 1 week in and iv just started getting the pins and needles a couple of days ago they are very weird! I havnt suffered much with the tiredness side too much but I think if anything iv gone more the other way and am not sleeping as much staying up later and getting up early just waking up suddenly and straight away.

I also realised I'm very very forgetful with eating and drinking I'm doing slimming world and previously my relationship with food has never been the best anyway but im not as worried about that at the moment I'm more worried about the fact I forget to drink for hours on end and then realise. I'm trying to work on that though as iv picked it up early.

It's been a bit of a stressful time for me at the moment just generally but I have found myself getting very angry easily which is very unlike me but I don't know if it's just the stressful situation or the tablets making me feel this way.

Also I have had headaches every single day but not a migraine yet.

6 Replies

  • I have been on Topiramate for years and only get pins and needles very occassionally. It is still a weird sensation though. I use Omega 3 Fish Oil tablets to conteract the memory loss/slurred words which sometimes comes with the use of Toprimate, but if you eat plenty of oily fish in your diet it should not affect you.

    Because I was not sleeping due to bronchitis and pneumonia alongside the migraines I also take Gabapentin to ensure I have a few hours sleep each night. After 46 years of constant headaches mostly at a scale of 8 to 10 I have managed to start balancing them down to a scale of 3 to 5 over the last two years and have just had my first two months headache free thanks to the help of the drugs.

    Incidentally from last October I am completely caffeine free too (tea, coffee, chocolate and all painkillers), which has helped. It gives Topiramate more chance to do its job.

    All the best on your journey.

  • Hi I still get the pins and needles after years but it has largely reduced the number of killer migraines. The gentleman below says Omega-3 which I am certainly going to try. Hang in there. I still have an every day headache after meningitis and am considering a daith piercing.

  • Be very careful with these tablets, I took them for three months and had to stop because I thought I was going mad! I couldn't think straight, I was extremely anxious and agitated, tearful, felt totally out of control, lost a stone in weight and in the end, didn't sleep for two nights. And they didn't really reduce the migraines! Sorry to be a doom-monger but my first GP just dismissed my side-effects. Hope you have better luck!

  • Same here, I actually ended up having suicidal thoughts and got off them as quickly as possible. Zonisamide did the same.

  • I got angry and a bit emotional generally on this drug. Worst symptom I had was memory and cognitive impairment that kicked in about week 2. Meant I couldn't work and was horrible and scary as I wasn't sure if it was migraine or drug causing it. Back to normal a couple of weeks off it. Normal meaning constant migraine.

    Good luck. Xxx joyce.

  • Thanks for your advice everyone iv still been getting a bad head every single day and I have a migraine today not as intense as usual but it's there but then I have been taking it less than 2 weeks so ill give it more time!

    It's definately decreased my appetite but like I said before its more that I forget to eat and worst I forget to drink specially when busy I can go 3 to 4 hours without having a drink because I don't feel thirsty so I need to make sure I keep that in mind and just have regular drinks anyway x

You may also like...